The Annals of Probability

A Class of Bernoulli Random Matrices with Continuous Singular Stationary Measures

Steve Pincus

Full-text: Open access

Abstract

Assume that we have a measure $\mu$ on $Sl_2(\mathbf{R})$, the group of $2 \times 2$ real matrices of determinant 1. We look at measures $\mu$ on $Sl_2(\mathbf{R})$ supported on two points, the Bernoulli case. Let $\mathbf{P}^1$ be real projective one-space. We look at stationary measures for $\mu$ on $\mathbf{P}^1$. The major theorem that we prove here gives a general sufficiency condition in the Bernoulli case for the stationary measures to be singular with respect to Haar measure and nowhere atomic. Furthermore, this condition gives the first general examples we know about of continuous singular invariant (stationary) measures of $\mathbf{P}^1$ for measures on $Sl_2(\mathbf{R})$.

Article information

Source
Ann. Probab., Volume 11, Number 4 (1983), 931-938.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176993442

Digital Object Identifier
doi:10.1214/aop/1176993442

Mathematical Reviews number (MathSciNet)
MR714956

Zentralblatt MATH identifier
0534.60029

JSTOR
links.jstor.org

Subjects
Primary: 60F15: Strong theorems
Secondary: 28A70 43A05: Measures on groups and semigroups, etc.

Keywords
Random matrices Bernoulli random matrices stationary measures singular measures

Citation

Pincus, Steve. A Class of Bernoulli Random Matrices with Continuous Singular Stationary Measures. Ann. Probab. 11 (1983), no. 4, 931--938. doi:10.1214/aop/1176993442. https://projecteuclid.org/euclid.aop/1176993442


Export citation